Alert archive / Nebraska / Flash Flood Warnings in 2019
Flash Flood Warning 1, NWS North Platte, NE
NWS North Platte, NE issued this flash flood warning at Mar 13, 2019, 3:30 PM CDT for Garfield County, Nebraska. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 13, 2019, 3:30 PM CDT (20:30 UTC)
- Expired
- Mar 13, 2019, 9:30 PM CDT
- In force
- 6 hr
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Flood severity
- None
County Garfield County, NE
The radar
The North Platte radar (KLNX), 129 km from the middle of the area, began a volume at 20:32 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 8.5 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 484 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 177 m²/s²
- 0-3 km storm-relative helicity
- 209 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
842
WGUS53 KLBF 132030
FFWLBF
NEC071-140230-
/O.NEW.KLBF.FF.W.0001.190313T2030Z-190314T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service North Platte NE
330 PM CDT WED MAR 13 2019
The National Weather Service in North Platte has issued a
* Flash Flood Warning for...
Southwestern Garfield County in north central Nebraska...
* Until 930 PM CDT Wednesday.
* At 326 PM CDT, emergency management reported that flash flooding
is imminent along the North Loup River. This includes the
northeast part of Burwell and downstream from Burwell.
* Some locations that will experience flooding include...
Burwell and Virginia Smith Dam.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4174 9888 4174 9919 4175 9919 4185 9921
4175 9888
$$
Taylor3 follow-up statements
602
WGUS73 KLBF 132049
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
349 PM CDT WED MAR 13 2019
NEC071-140230-
/O.CON.KLBF.FF.W.0001.000000T0000Z-190314T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield NE-
349 PM CDT WED MAR 13 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN GARFIELD COUNTY...
At 345 PM CDT, emergency management reports that flash flooding is
imminent on the North Loup River. The diversion dam just upstream
from Burwell is expected to fail. Flash flooding is expected. This
effects the northeast side of Burwell and points downstream.
Some locations that will experience flooding include...
Burwell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4174 9888 4174 9919 4175 9919 4185 9921
4175 9888
$$
Taylor051
WGUS73 KLBF 132333
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
633 PM CDT WED MAR 13 2019
NEC071-140230-
/O.CON.KLBF.FF.W.0001.000000T0000Z-190314T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield NE-
633 PM CDT WED MAR 13 2019
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 930 PM CDT FOR
SOUTHWESTERN GARFIELD COUNTY...
At 630 PM CDT, emergency management reported that flash flooding is
imminent along the North Loup River. This includes the northeast
part of Burwell and downstream from Burwell.
Some locations that will experience flooding include...Burwell
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Act quickly to protect your life.
&&
LAT...LON 4174 9888 4174 9919 4175 9919 4185 9921
4175 9888
$$
Taylor915
WGUS73 KLBF 140234
FFSLBF
Flash Flood Statement
National Weather Service North Platte NE
934 PM CDT WED MAR 13 2019
NEC071-140242-
/O.EXP.KLBF.FF.W.0001.000000T0000Z-190314T0230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Garfield NE-
934 PM CDT WED MAR 13 2019
...THE FLASH FLOOD WARNING FOR SOUTHWESTERN GARFIELD COUNTY HAS
EXPIRED...
Flash flooding is no longer expected to pose a threat. However, an
areal flood warning remains in effect for Garfield county through 6
AM CDT. Numerous roads and low lying areas are still inundated with
water from rain earlier today. Please continue to heed any remaining
road closures.
LAT...LON 4174 9888 4174 9919 4175 9919 4185 9921
4175 9888
$$
ButtlerWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this flash flood warning went out at Mar 13, 12:28 PM CDT, 3 hours 2 minutes earlier.
Area forecast discussion, Mar 13, 12:28 PM CDT, 3 hours 2 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1228 PM CDT Wed Mar 13 2019 .SHORT TERM...(Today through Thursday) Issued at 337 AM CDT Wed Mar 13 2019 A blend of the HRRR and the RAP models was the basis for the temperature forecast today and this evening. The model consensus has been too cold and these models correctly predicted the upper 60s across swrn Nebraska Tuesday afternoon. The HRRR-RAP blend strategy slowed the changeover from rain to snow across nwrn Nebraska today but had little impact on the overall snowfall forecast which was based on a blend of the models noted above plus the HREF and the previous forecast. The forecast still pledges snowfall totals around 20 inches across northern Sheridan county. In fact, the 03z RAP snowfall accumulation product placed a 20 inch total in the same region. No doubt, winds will fracture the dendrites and heavy drifting will make accurate measurements difficult. The wind gust forecast was a blend of the national model blend plus the 03z RAP model. This produced gusts to 70 mph on Thursday which were limited to 65 mph in keeping with the climatology of strong spring blizzards which has been researched back to 1945 locally. Consensus MOS was the basis for wind speeds of 35 to 45 mph today through Thursday afternoon. The blizzard warnings remain in place as the latest forecast is consistent with these conditions developing. Southwest Nebraska gets a winter storm warning late this afternoon through early Thursday morning followed by a high wind warning until 7 pm CDT. The models show the forcing cutting out of this region with a new area of heavy snow developing across ncntl Nebraska where a winter storm warning is in place tonight and Thursday. The models have be inconsistent with placement of this second area of snow. The blended forecast strategy produces 2 to 4 inches of snow across Holt county and the surrounding counties. If heavier snow develops than this area would likely need an upgrade to a blizzard warning. .LONG TERM...(Thursday night through Tuesday) Issued at 337 AM CDT Wed Mar 13 2019 Strong high pressure begins to build into the region on Thursday night and Friday. This high will bring dry conditions to north central Nebraska through the beginning of next week. In addition to dry weather, warmer temperatures will also return. Expect highs to rise from the mid 30s to low 40s on Friday to the mid 40s to low 50s by the beginning of next week. There is only one low chance of some precipitation early next week. A weak system will track southeast across central Nebraska. At this time, it's still quite early to determine details. However, it appears to be a fast moving system, so regardless if precipitation is rain or snow, it should not accumulate to much. Will keep precipitation chances in the low chance range for now until details can become more certain. && .AVIATION...(For the 18Z TAFS through 18Z Thursday afternoon) Issued at 1220 PM CDT Wed Mar 13 2019 IFR to LIFR conditions expected to continue this afternoon across western Nebraska. Southwest Nebraska, including KLBF, KOGA, and KIML, may see improving CIGs and visibility after 13/20z as drier air wrapping into the system moves overhead. Bulk of the snow expected to remain over eastern Panhandle into the Sandhills, specifically at GRN, VTN, and TIF. Winds become gusty after 13/21z for the Sandhills and after 14/00z for southwest through north central Nebraska. Wind shear concerns increase after 14/06z as the center of the storm system passes through Nebraska but should wane after 14/15z. Strong winds will persist through the remainder of the TAF period with gusts exceeding 50 to 55 knots out of the north/northwest. && .HYDROLOGY... Issued at 337 AM CDT Wed Mar 13 2019 Thunderstorms and widespread light to occasionally moderate rain is underway across southwest and north central Nebraska and expected to continue today. 1 to 1 and 1/2 inches of rain is likely before the changeover to snow and colder temperatures. This prompted a flood watch as the rain will be falling over frozen ground and runoff rates will be relatively high. && .LBF WATCHES/WARNINGS/ADVISORIES... High Wind Warning from 9 AM CDT /8 AM MDT/ to 7 PM CDT /6 PM MDT/ Thursday for NEZ025-026-036>038-057>059-069>071. Flood Watch until 7 PM CDT /6 PM MDT/ this evening for NEZ006>010-024>029-035>038-056>059-069>071. Winter Storm Warning from 4 PM CDT /3 PM MDT/ this afternoon to 9 AM CDT /8 AM MDT/ Thursday for NEZ025-026-036>038-057>059- 069>071. Winter Storm Warning from 7 PM this evening to 7 PM CDT Thursday for NEZ006>010-027>029. Blizzard Warning until 7 PM CDT /6 PM MDT/ Thursday for NEZ004- 005-022>024-035-056-094. && SHORT TERM...CDC LONG TERM...Kulik AVIATION...Jurgensen HYDROLOGY...CDC
Hazardous weather outlook, Mar 13, 3:36 AM CDT, 11 hours 54 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 336 AM CDT Wed Mar 13 2019 NEZ004>010-022>029-035>038-056>059-069>071-094-140845- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 336 AM CDT Wed Mar 13 2019 /236 AM MDT Wed Mar 13 2019/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TODAY AND TONIGHT. Isolated to scattered thunderstorms are possible into Wednesday morning across portions of central and southwest Nebraska. Severe weather is not anticipated. A Flood Watch is in effect through Wednesday with rain and thunderstorms expected for parts of southwest Nebraska, the Sandhills, and north central Nebraska. Please refer to the Flood Watch message for more information. Freezing rain is likely to develop across the northwestern Sandhills into portions of the northern Panhandle. Ice accumulations of up to a quarter of an inch are possible. Light freezing rain will transition to snow and move south and east across the area Wednesday afternoon into the evening. Blizzard conditions are expected to begin along and west of a line from Big Springs to Valentine. Snow accumulations of up to 20 inches are expected with the heaviest snowfall expected over Sheridan and western Cherry County. Lighter snow amounts are likely further south and east but the development of strong northwesterly winds gusting up to 60 mph are likely, leading to considerable blowing and drifting snow and visibility restrictions. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. Strong winds will continue into late afternoon Thursday, continuing the threat for blowing snow. Winds begin to diminish Thursday evening with the threat for blowing snow also decreasing. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte
In the hours before
Local storm report, Mar 13, 12:41 PM CDT, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1241 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1239 PM FLOOD ERICSON 41.78N 98.68W
03/13/2019 WHEELER NE EMERGENCY MNGR
WHEELER COUNTY EM REPORTED EXTENSIVE ROADWAY FLOODING
THROUGHOUT THE COUNTY. NDOR ALSO REPORTED ROADWAY
FLOODING FROM ERICSON BETWEEN US281 TO OAK CANYON ROAD.
&&
TKECKLocal storm report, Mar 13, 12:45 PM CDT, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1245 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1242 PM FLOOD 5 SE SPRINGVIEW 42.77N 99.68W
03/13/2019 KEYA PAHA NE DEPT OF HIGHWAYS
NDOR REPORTED FLOODING ON HIGHWAY 7 IN KEYA PAHA COUNTY
&&
TKECKLocal storm report, Mar 13, 12:48 PM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1248 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1248 PM FLOOD BUTTE 42.91N 98.85W
03/13/2019 BOYD NE DEPT OF HIGHWAYS
NDOR REPORTED STREET FLOODING IN BUTTE AND ON HIGHWAY 12
TO ABOUT 3 MILES SOUTHEAST OF BUTTE.
&&
TKECKLocal storm report, Mar 13, 12:59 PM CDT, 2 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
1259 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1259 PM FLOOD LYNCH 42.83N 98.47W
03/13/2019 BOYD NE DEPT OF HIGHWAYS
NDOR REPORTED HIGHWAY FLOODING FROM THE JUNCTION OF US
HIGHWAY 281 AND HIGHWAY 12 ABOUT 3 MILES WEST OF BRISTOW
EAST TO THE MALY ROAD IN LYNCH.
&&
TKECKLocal storm report, Mar 13, 1:02 PM CDT, 2 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
102 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD BRADY 41.02N 100.37W
03/13/2019 LINCOLN NE EMERGENCY MNGR
SOME ROADS IN EAST LINCOLN COUNTY FROM AROUND THE BRADY
AND MAXWELL AREAS ARE FLOODED.
&&
TKECKLocal storm report, Mar 13, 1:21 PM CDT, 2 hours 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
121 PM CDT WED MAR 13 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM FLOOD WESTERVILLE 41.40N 99.39W
03/13/2019 CUSTER NE DEPT OF HIGHWAYS
NDOR REPORTED HIGHWAY 70 EAST OF WESTERVILLE IS CLOSED
BECAUSE OF FLOODING TO EAST OF THE CUSTER COUNTY LINE.
&&
TKECKThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 12, 8:41 PM CDT | Flood Watch | LBF | Arthur, Blaine, Boyd, Brown, Chase, Custer and 16 more | 22 hr |
| Mar 13, 2:37 AM CDT | Winter Storm Warning | LBF | Blaine, Boyd, Brown, Chase, Custer, Frontier and 13 more | 40 hr |
| Mar 13, 2:44 AM CDT | High Wind Warning | LBF | Blaine, Chase, Custer, Frontier, Garfield, Hayes and 8 more | 40 hr |
| Mar 13, 6:30 AM CDT | Areal Flood Warning | LBF | Garfield, Holt, Wheeler | 3 hr |
| Mar 13, 7:57 AM CDT | Areal Flood Advisory | LBF | Lincoln, Logan | 3 hr |
| Mar 13, 8:19 AM CDT | Areal Flood Advisory | LBF | Blaine, Custer, Loup | 4 hr |
| Mar 13, 9:37 AM CDT | Areal Flood Advisory | LBF | Brown, Keya Paha, Rock | 4 hr |
| Mar 13, 9:42 AM CDT | Areal Flood Advisory | LBF | Boyd, Garfield, Holt, Wheeler | 3 hr |
| Mar 13, 10:37 AM CDT | Areal Flood Advisory | LBF | Arthur, Cherry, Grant, Hooker, Logan, McPherson and 1 more | 3 hr |
| Mar 13, 10:41 AM CDT | Areal Flood Advisory | LBF | Keith, Lincoln, Perkins | 3 hr |
| Mar 13, 12:06 PM CDT | Areal Flood Warning | LBF | Blaine, Custer, Garfield, Loup, Wheeler | 6 hr |
| Mar 13, 12:10 PM CDT | Areal Flood Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 6 hr |
| Mar 13, 3:36 PM CDT | River Flood Warning | LBF | Holt | 42 hr |
| Mar 13, 5:59 PM CDT | Areal Flood Warning | LBF | Blaine, Custer, Garfield, Loup, Wheeler | 12 hr |
| Mar 13, 6:05 PM CDT | Areal Flood Warning | LBF | Boyd, Brown, Holt, Keya Paha, Rock | 12 hr |
| Mar 13, 6:12 PM CDT | Special Weather Statement | LBF | Wheeler | 48 min |
Nearby
Flash Flood Warnings in Nebraska, 2019Every flash flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.